MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BENDING CANNULA; DISPOSABLE CANNULA

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BENDING CANNULA; DISPOSABLE CANNULA
Model Number PR-233Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature, "investigation of endoscopic transpapillary gallbladder drainage for acute cholecystitis-technical tips for difficult cases of cystic duct infusion".Endoscopy for acute cholecystitis mirror transpapillary cystic duct drainage (etgbd) is effective in cases of ascites and bleeding tendency.However, compared to other ercp-related procedures, etgbd has a low success rate and often encounters situations where it is difficult to complete the procedure.This time, we examined the treatment results of etgbd for acute cholecystitis in our hospital.It also introduces technical tips for treatment.A retrospective study was conducted on 41 patients who underwent etgbd for acute cholecystitis at our hospital between january 2015 and july 2021.There were 28 males and 13 females with a median age of 80 years (58-91), and the severity of disease was mild in 27 patients (65.9%), moderate in 13 (31.7%), and severe in 1 (2.4%).Intracolonic, ductal, and common bile duct stones were found in 30 (73.2%), 13 (31.7%), and 16 (39.0%) patients, respectively.The bifurcation of the ileocecal duct was as follows: high/low: 36/5, head/foot: 35/6, right side/left side: 34/7.The procedure success rate was 95.1% (39/41) (etbs/engbd: 34/5), and the treatment response rate was 100% (39/39).We defined difficult cholecystostomy as cases in which the conventional device could not be used to intubate the gallbladder.Of the 12 cases of difficult intubation, 7 cases could be intubated using the swingtiptm cannula (olympus), which allows control of the angle of the catheter tip.In addition, two patients with severe bile duct stenosis and difficulty in intubation even with the swingtiptm cannula were able to break through the stenosis with the long tapered cannula ((b)(4)).This article includes 2 reports for swingtiptm cannula and startipvtm olympus devices for the reported adverse event: (b)(6) for disposable bending cannula/swing tip (pr-233q) (b)(6) for startipv long taper tip (pr-v220q) 1 case of gallbladder duct perforation.This is report 1 of 2 for (b)(6) for disposable bending cannula/swing tip (pr-233q).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation and additional information from the author.Device history records review was not performed since the serial number was not provided.Olympus ships product manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.
 
Event or Problem Description
Additional information provided by the customer: surgery was performed immediately after and the prognosis is good.The physician stated he thinks the event was due to the guidewire.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BENDING CANNULA
Common Device Name
DISPOSABLE CANNULA
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13603699
Report Number8010047-2022-03599
Device Sequence Number1856907
Product Code ODD
UDI-Device Identifier04953170044243
UDI-Public04953170044243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPR-233Q
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/17/2022
07/25/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date04/15/2022
08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown